Aug 17, 2004
I am male (25) CD4 450 and VL is 60000. No drug resistance, no IV drug injection and no others disease
I have PPD positive skin test (not active TB ). Can I still take above combination and what else do I have to take for the TB?
2.if I take 100% of my medications is there still risk of developing drug resistance if so what is the chance of it ?
3.If I got resistant or my first line therapy is failed how many other regims are avilable for a hiv + person can try on ?
4.What is your corrent favourit regime for someone who is on his first line treatment ?
thank you very much !
Response from Dr. Conway
I like really simple treatments and my favorite is low pill count once a day, however you do this. The Truvada/Sustiva combination is highly effective. We have long-term data on this (using 3TC rather than FTC) to show that it is both safe and effective. I would expect Epzicom to be as good (unless there is an abacavir hypersensitivity reaction) although there is less hard data on this. If you need to take some sort of treatment for your TB, it may well be only a single drug (INH) which would not affect your HAART regimen in any way, except that the INH could be a bit hard on your liver, so you will have to watch. If you had to take rifampin for the TB, this could be a problem as it would reduce the efficacy of the Sustiva and you may have to increase the Sustiva dose or try another treatment.
Finally, if you are 100% adherent, there is little or no chance of developing drug resistance that is clinically significant, unless it was there all along and the HAART allowed for the pre-existing resistant mutants to grow out quickly. This is why we recommend that you watch your viral load closely in the 1-2 months after starting HAART. If it's not going down adequately, we do a resistance test to see where we are. And if you did, at some point, have a virologic breakthrough, there are many choices for an effective (and still simple) second line therapy. Things are a little less certain for third line therapy, but I am an optimist, my friend...
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Could White Tongue Be A Sign Of Ars
- Headache Could I Have Acute HIV Infection
- Is Painful Urination An Acute Symptom Of HIV?
- Bloody Pee After Sex With Sex Worker Worried I Have HIV
- Burning Red Spots After Masturbation Worried I Have HIV
- Flaky Skin After Fingering Stripper Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.